A Clinico-Epidemiological Study on Poisonings due to Cardiovascular Drugs in Ahvaz, Iran

Zeinvand, Marzie and Hoseini, Tahere and Rahmani, Alihasan (2017) A Clinico-Epidemiological Study on Poisonings due to Cardiovascular Drugs in Ahvaz, Iran. Asia Pacific Journal of Medical Toxicology, 6 (1). pp. 25-28.

[img]
Preview
Text
APJMT_Volume 6_Issue 1_Pages 25-28.pdf

Download (407kB) | Preview
Official URL: http://apjmt.mums.ac.ir/article_8473.html

Abstract

Background: Overdoses with cardiovascular drugs are related with significant morbidity and mortality. Beta-adrenergic blockers, calcium-channel blockers (CCBs), thiazide, digoxin and angiotensin converting enzyme (ACE) inhibitors represent five of the most important classes of cardiovascular drugs. Overdoses with cardiovascular drugs are typically caused by exploratory ingestion by children or intentional ingestion by suicidal adults. As no study has been performed about poisoning with this kind of drug in Khuzestan, this study aimed to investigate the frequency of cardiovascular drug poisoning and its clinical features in patients presenting in Razi Hospital of Ahvaz from 2005 to 2009. Methods: A retrospective review of medical records of patients poisoned with cardiovascular who were treated at Clinical Toxicology Department was executed. A total of 70 poisoning cases referred to Razi Hospital were identified. These unselected cases included intentional, accidental, criminal and occupational circumstances. Beta-blocker poisoning, digital poisoning, calcium-channel blockers poisoning, ACE inhibitor poisoning, thiazide poisoning and poisoning with other cardiovascular drugs were evaluated on the basis of recorded data. Poisoning with one or several agents, time of admission, type of poisoned agents, sex, age, therapeutic intervention and mortality were investigated. Results: This study revealed that most of the people poisoned with cardiovascular drugs were females, single people and urban population. Most of the patients were 15-25 years old. Most poisoning was with beta blocker and calcium channel blockers. Their first symptom was headache and most of them needed ICU admission. Most of the patient ECGs were normal. There were 2 cases of death. Conclusion: This study revealed that continuous health care and the administration of the exact dose of drugs in the appropriate time and also developing of the toxicology centers seem necessary.

Item Type: Article
Subjects: QV pharmacology
Divisions: Journals > Asia Pacific J Toxicology
Depositing User: apjmt apjmt
Date Deposited: 05 Oct 2017 17:19
Last Modified: 05 Oct 2017 17:19
URI: http://eprints.mums.ac.ir/id/eprint/7656

Actions (login required)

View Item View Item